MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; HUMIDIFICATION CHAMBER

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; HUMIDIFICATION CHAMBER
Model Number MR290VX
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The subject mr290v vented autofeed humidification chamber is currently en route to fisher & paykel healthcare new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in the united kingdom reported that an mr290v humidification chamber was found leaking during patient use.There were no patient consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Method: the subject mr290v vented autofeed humidification chamber was returned to fisher & paykel (f&p) healthcare in new zealand where it was visually inspected and analysed.Results: additional information provided by the healthcare facility indicated that their practice is to wipe the humidification chambers daily with cleaning wipes.Visual inspection of the returned mr290v vented autofeed humidification chamber confirmed the presence of a horizontal crack along the chamber base.Flange whitening was observed around the crack area.Smeared ink print was observed above the crack area.Material analysis identified that the humidification chamber was exposed to incompatible chemicals.Conclusion: the reported water leakage was confirmed to be due to a crack on the chamber dome.Based on our investigation, the crack is likely to have been caused by exposure to incompatible chemicals, resulting in environmental stress cracking of the chamber dome.Every mr290v vented autofeed humidification chamber is pressure tested following the manufacturing process and any holes, cracks, or leaks would be identified during this process.In addition, the pressure test is followed by a visual inspection of each chamber.Any chamber which fails these tests is rejected.The subject mr290v vented autofeed humidification chamber would have met the required specifications at the time of production.The user instructions for the mr290v vented autofeed humidification chamber state the following: - do not soak, wash or sterilize this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers.- do not use the chamber if the seals are not intact when received, or if it has been dropped.- use of the mr290 above maximum operating pressure may lead to cracking, water leakage and, on rare occasions, could lead to a loss of ventilator pressure.- use usp sterile water for inhalation or equivalent for humidification.Do not add other substances to the water.- ensure appropriate ventilator or flow source alarms are set before connecting breathing sets to patient.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
HUMIDIFICATION CHAMBER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21916017
Report Number9611451-2025-00378
Device Sequence Number9096384
Product Code BTT
UDI-Device Identifier09420012401571
UDI-Public(01)09420012401571(10)2103311073(11)240828(17)290828
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K934140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR290VX
Device Catalogue NumberMR290VX
Device Lot Number2103311073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date04/27/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BREATHING CIRCUIT: GETINGE BREATHING SYS 15MM KIT; BREATHING CIRCUIT: GETINGE BREATHING SYS 15MM KIT; RESPIRATORY HUMIDIFIER: F&P HEALTHCARE MR850; RESPIRATORY HUMIDIFIER: F&P HEALTHCARE MR850; VENTILATOR: GETINGE SERVO-N; VENTILATOR: GETINGE SERVO-N
Patient SexUnknown